| Model Number |
ADVIA CENTAUR XP |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Falsely elevated high sensitivity troponin i (tnih) results were generated on two patient samples on an advia centaur xp analyzer.The initial results were reported to the physician(s).The customer reported that due to the erroneous results, the patients were given dual anti-platelet treatment and admitted to the accident and emergency department, where their urine and electrolytes routine tests, liver function, bone profile, c-reactive protein (crp) and amylase were evaluated.Additionally, these patients were potentially listed for an angiogram.The customer repeated the samples, and the results were lower than the erroneous results.The customer indicated that other samples were potentially impacted but did not provide the associated data.There were no reports of adverse health consequences due to the falsely elevated tnih results.
Additional Manufacturer Narrative
An outside the united states (ous) customer contacted a siemens customer care center (ccc) to report that falsely elevated high sensitivity troponin i (tnih) results were generated on two patient samples on an advia centaur xp analyzer.It was determined that the grounding cable for the aspirate probe was loose, and the grounding cable was replaced.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During this visit, the cse performed a total service call, adjusted reagent probe 1 (rp1) to reagent light bottom level, cleaned and lubricated the diluters, and carried out successful dark count tests with and without cuvettes.Next, the cse checked vacuum flow and vacuum regulator, which were acceptable.Then, the cse replaced and tested the manifold connectors rp1 and reagent probe 2 wash 1, remade tubing to cuvette waste, and performed successful acid and base dispense check.After that, the cse performed daily maintenance and cleaned the ionizer.Then, the cse requested for the customer to run qc and samples.The cause of the event is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2024-00039 with the fda on 23-feb-2024.Additional information (01-mar-2024): in the initial report, section b5 indicated that ¿the customer indicated that other samples were potentially impacted but did not provide the associated data.¿ aside from the patients reported in the initial report and mdr 2432235-2024-00038, the customer clarified that when the other samples were repeated, the repeat results matched the initial results.The customer also reported that the patients were male.A3 was updated to reflect the additional information.Additionally, the customer indicated that the treatments for acute coronary syndrome was stopped, without any reported harm.Siemens assessed the quality control (qc) results and found that level 3 qc was elevated for one replicate following the erroneous results.Siemens concluded that the instrument malfunctions that were addressed with the service activities mentioned in the initial report potentially contributed to the high sensitivity troponin i (tnih) results.The investigation conclusion code was updated to reflect the evaluation conclusion.The instrument is performing according to specifications.No further evaluation of this device is required.Mdr 2432235-2024-00038 and the associated supplemental report were filed for the same event.